ADVERTISEMENT
ADVERTISEMENT

Q. I have cervicitis after having Nuvaring for seven years. Is this normal?

Answered by
Dr. Uzma Arqam
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 06, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 25 year old female who took Nuvaring continuously for seven years. After my yearly appointment last year, I had excessive bleeding and irritation of my cervix upon examination. I was told I had chronic cervicitis and an overgrowth of tissue on my cervix which would need to be removed by surgery. Since then, I have not been the same. My period is not regular and sex not as enjoyable as it used to be. Is this normal?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Nuvaring is a hormone-releasing contraceptive ring placed in the vagina. As it is hormone based, it causes side effects like menstrual irregularities, decrease in libido, vaginal itching, infection, headache, bloating, weight and appetite changes, abnormal hair growth, skin darkening, bloating, changes in appetite and weight, etc.

So, all the symptoms you described are side effects of your long-term use of the same method of hormonal contraceptive.

My advice would be to try to avoid using the same mode and same hormonal contraceptive for years. Try to have one that suits your body and would have the least side effects.

For cervical growth, undergo colposcopy.

Repeat Pap smear if it has been more than three years.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Which is an effective contraceptive that is safe for long-term use?

Hi doctor,My partner and I are living together and wanted to take monthly contraceptive pills ... I have also heard about the Saheli pills ...   Read full

Why am I experiencing pregnancy symptoms, three years after placing a contraceptive implant?

.. doing? From your history, I feel you are not having a good time with the implant. This subcutaneous device keeps releasing hormones throughout the speculated time. But this period issue is the main problem. As you are nearing the due date for rem...   Read full

Is Cerazette a reliable source of contraception?

.. not see any reason for you to worry. Implantation bleeding is usually light blood or pink in color, but you had proper bleeding, just lesser in quantity if I am right. Till now you have not got a positive pregnancy test too. If you think you go...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.